Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 313, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2019, 5:22 PM CDT for Pecos County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 15, 2019, 5:52 PM CDT
- In force
- 30 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 109 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -518 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WUUS54 KMAF 152222
SVRMAF
TXC371-152330-
/O.NEW.KMAF.SV.W.0313.190615T2222Z-190615T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
522 PM CDT Sat Jun 15 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
East central Pecos County in southwestern Texas...
* Until 630 PM CDT.
* At 522 PM CDT, a severe thunderstorm was located 16 miles south of
McCamey, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bakersfield.
This includes Interstate 10 between mile markers 293 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Midland.
&&
LAT...LON 3082 10229 3092 10236 3102 10220 3100 10219
3101 10218 3100 10214 3100 10212 3099 10208
3100 10205 3098 10201 3099 10199 3097 10196
TIME...MOT...LOC 2222Z 238DEG 19KT 3090 10224
HAIL...1.00IN
WIND...60MPH
$$
442 follow-up statements
447
WWUS54 KMAF 152241
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
541 PM CDT Sat Jun 15 2019
TXC371-152330-
/O.CON.KMAF.SV.W.0313.000000T0000Z-190615T2330Z/
Pecos TX-
541 PM CDT Sat Jun 15 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL PECOS COUNTY...
At 541 PM CDT, a severe thunderstorm was located 13 miles south of
McCamey, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of east
central Pecos County.
This includes Interstate 10 between mile markers 303 and 305.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Midland.
&&
LAT...LON 3087 10217 3093 10221 3102 10220 3100 10219
3101 10218 3100 10214 3100 10212 3099 10208
3100 10205 3098 10201 3099 10199 3097 10196
TIME...MOT...LOC 2241Z 238DEG 19KT 3096 10214
HAIL...1.00IN
WIND...60MPH
$$
44277
WWUS54 KMAF 152252
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
552 PM CDT Sat Jun 15 2019
TXC371-152302-
/O.CAN.KMAF.SV.W.0313.000000T0000Z-190615T2330Z/
Pecos TX-
552 PM CDT Sat Jun 15 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PECOS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3087 10217 3093 10221 3102 10220 3100 10219
3101 10218 3100 10214 3100 10212 3099 10208
3100 10205 3098 10201 3099 10199 3097 10196
TIME...MOT...LOC 2248Z 238DEG 19KT 3099 10208
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:49 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 15, 3:49 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 349 PM CDT Sat Jun 15 2019 .DISCUSSION... We'll do a quick update for Severe Thunderstorm Watch 361. Updates out shortly. && .PREV DISCUSSION... /issued 221 PM CDT Sat Jun 15 2019/ DISCUSSION... A very hot day underway as temperatures have climbed well into the 90's and 100's across the area. A dryline situated over the eastern Permian Basin south to near Sanderson was beginning to slow its eastward progression. A few storms are still expected to develop over the next few hours mainly east of a line from Gail to Big Spring to Fort Stockton. Cape values have increased to near 2000 J/kg and while effective bulk shear is not great, it will increase into this evening. With that said, a severe storm or two will be possible across the locations mentioned above. Large hail and damaging winds will be the main threats. The shortwave causing these storms will move east Sunday and drag a weak cold front into the area. This front will take a few degrees off the high temperatures Sunday afternoon mainly across the Permian Basin. It could also provide a focus for thunderstorms during the afternoon, although will keep chances low for now. Slightly cooler conditions look to last into Monday with a chance of storms as the front hangs around the area. Ridging builds in by midweek and temperatures will respond in a big way. A mid level thermal ridge is forecast to sit over the region possibly into the weekend. During this time 850mb temperatures could climb to near 35C which would translate to highs well above 100 across the area. The extended forecast also looks dry. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 93 68 93 / 10 10 20 10 Carlsbad 66 95 66 98 / 0 10 10 10 Dryden 71 96 70 96 / 20 10 10 10 Fort Stockton 70 96 70 98 / 0 10 10 10 Guadalupe Pass 66 91 66 92 / 0 0 10 10 Hobbs 61 92 64 95 / 0 10 10 10 Marfa 60 92 60 94 / 0 0 10 10 Midland Intl Airport 69 95 69 96 / 0 10 10 10 Odessa 68 96 69 97 / 0 10 10 10 Wink 66 99 68 101 / 0 0 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 72/44
Hazardous weather outlook, Jun 15, 3:58 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 358 PM CDT Sat Jun 15 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-162100- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 358 PM CDT Sat Jun 15 2019 /258 PM MDT Sat Jun 15 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 10 PM CDT for Borden, Dawson, Howard, Martin, Mitchell, and Scurry Counties. Thunderstorms are possible this afternoon and evening. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, capable of producing damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, Jun 15, 4:57 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
457 PM CDT Sat Jun 15 2019
TXZ075-152245-
Pecos TX-
457 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles southwest of McCamey, moving northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bakersfield.
This includes Interstate 10 between mile markers 282 and 310.
LAT...LON 3068 10200 3064 10248 3085 10254 3106 10233
3103 10229 3104 10226 3104 10223 3103 10220
3100 10219 3101 10218 3100 10214 3100 10212
TIME...MOT...LOC 2157Z 234DEG 22KT 3083 10241The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:04 PM CDT | Special Weather Statement | MAF | Presidio | 41 min |
| Jun 14, 7:37 PM CDT | Special Weather Statement | MAF | Pecos | 53 min |
| Jun 14, 7:44 PM CDT | Special Weather Statement | MAF | Jeff Davis | 46 min |
| Jun 14, 7:57 PM CDT | Special Weather Statement | MAF | Jeff Davis | 48 min |
| Jun 14, 8:08 PM CDT | Special Weather Statement | MAF | Brewster | 52 min |
| Jun 14, 8:35 PM CDT | Special Weather Statement | MAF | Pecos | 55 min |
| Jun 14, 9:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Jun 14, 10:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| Jun 15, 4:57 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Jun 15, 5:55 PM CDT | Special Weather Statement | MAF | Terrell | 50 min |
| Jun 15, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.